MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP120RUH
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a primary breast augmentation with artoura breast tissue expander 535 cc and experienced a deflation on the right side post-operatively, which was confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2020.The device was implanted for greater than six months, which is considered off-label use of the device.
 
Additional Manufacturer Narrative
On september 22, 2020, the mentor failure analysis lab received the device for evaluation.In addition, a confirmed lot# was received: 7671273.On october 2, 2020, mentor completed evaluation of the device.Device evaluation summary: during the visual evaluation of the device, a tear was observed at the junction between the shell and anterior patch.Microscopic examination was performed and the cause of the rupture could not be identified.Per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off label manner.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10461102
Report Number1645337-2020-10665
Device Sequence Number14051224
Product Code LCJ
UDI-Device Identifier00081317024385
UDI-Public00081317024385
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberSMXP120RUH
Device Catalogue NumberSMXP120RUH
Device Lot Number7671273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR